News & Information
Nov 09 2017
Everything you want to know about tinnitus part 4: Medication and Tinnitus
Tinnitus, both temporary and permanent, can be a side effect of many medications. The most common classes of medication associated with tinnitus include: antibacterial drugs, anti-inflammatory’s like Aspirin and Ibuprofen in high doses, diuretics, antimalarial drugs, and chemotherapy medications. Some of these drugs, such as those for chemotherapy, are associated with hearing loss as well.
Not every drug in these classes has a strong link to tinnitus, so it is important to check the list of side effects or ask your prescriber if you are on one of these classes of drugs.
If you are on a regimen of drugs that have tinnitus or hearing loss as a side effect you should have your hearing checked before starting the drugs and continue to have it checked periodically throughout the course of treatment.
If tinnitus or hearing loss do occur you could discuss dosage options or changing to a similar drug without these side effects. Changing the dose or drug will not always be possible, so be sure to follow your prescriber’s recommendations.
For more information or to book a tinnitus or hearing evaluation contact Accurate Hearing at one of our locations below:
Lower Sackville: 902-252-3004
Cole Harbour: 902-406-4327
- Locally owned and operated
- Warm, welcoming atmosphere
- No commissions – we choose the product that’s best for you
- Early morning and late evening appointments
- 60 day risk-free trial period with all hearing aids